Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 186, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 2, 2021, 5:43 AM CDT for King County, Stonewall County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2021, 5:43 AM CDT (10:43 UTC)
- Expired
- Jun 2, 2021, 6:15 AM CDT
- In force
- 32 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties King County, TX, Stonewall County, TX
The radar
The Dyess AFB radar (KDYX), 144 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
968
WUUS54 KLUB 021043
SVRLUB
TXC269-433-021115-
/O.NEW.KLUB.SV.W.0186.210602T1043Z-210602T1115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
543 AM CDT Wed Jun 2 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Southern King County in northwestern Texas...
Northeastern Stonewall County in northwestern Texas...
* Until 615 AM CDT.
* At 542 AM CDT, a severe thunderstorm was located near Guthrie,
moving southeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...West Texas Mesonet. At 534 AM, the mesonet 10 miles
west-southwest of Guthrie measured a wind gust of 59 mph.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Guthrie and Us-380 Near The Haskell-Stonewall County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Lubbock Texas.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3354 10049 3370 10035 3369 9999 3315 9999
TIME...MOT...LOC 1042Z 308DEG 39KT 3358 10035
HAIL...0.75IN
WIND...60MPH
$$
SINCAVAGE3 follow-up statements
391
WWUS54 KLUB 021057
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
557 AM CDT Wed Jun 2 2021
TXC269-433-021115-
/O.CON.KLUB.SV.W.0186.000000T0000Z-210602T1115Z/
King TX-Stonewall TX-
557 AM CDT Wed Jun 2 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR SOUTHERN KING AND NORTHEASTERN STONEWALL COUNTIES...
At 556 AM CDT, a severe thunderstorm was located 12 miles southeast
of Guthrie, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...West Texas Mesonet. At 534 AM, the mesonet 10 miles
west-southwest of Guthrie measured a wind gust of 59 mph.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Us-380 Near The Haskell-Stonewall County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lubbock Texas.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3348 10042 3370 10022 3369 9999 3315 9999
TIME...MOT...LOC 1056Z 308DEG 39KT 3348 10020
HAIL...0.75IN
WIND...60MPH
$$
SINCAVAGE503
WWUS54 KLUB 021105
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
605 AM CDT Wed Jun 2 2021
TXC269-433-021115-
/O.CON.KLUB.SV.W.0186.000000T0000Z-210602T1115Z/
King TX-Stonewall TX-
605 AM CDT Wed Jun 2 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR SOUTHEASTERN KING AND NORTHEASTERN STONEWALL COUNTIES...
At 605 AM CDT, a severe thunderstorm was located 15 miles west of
O'brien, or 16 miles west of Knox City, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...West Texas Mesonet. At 534 AM, the mesonet 10 miles
west-southwest of Guthrie measured a wind gust of 59 mph.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Us-380 Near The Haskell-Stonewall County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lubbock Texas.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3342 10034 3369 10010 3369 9999 3315 9999
TIME...MOT...LOC 1105Z 308DEG 39KT 3342 10011
HAIL...0.75IN
WIND...60MPH
$$
SINCAVAGE302
WWUS54 KLUB 021110
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
610 AM CDT Wed Jun 2 2021
TXC269-433-021119-
/O.EXP.KLUB.SV.W.0186.000000T0000Z-210602T1115Z/
King TX-Stonewall TX-
610 AM CDT Wed Jun 2 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KING AND
NORTHEASTERN STONEWALL COUNTIES WILL EXPIRE AT 615 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds, and heavy rain are still possible with this
thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lubbock Texas.
LAT...LON 3342 10034 3369 10010 3369 9999 3315 9999
TIME...MOT...LOC 1109Z 308DEG 39KT 3341 10009
$$
SINCAVAGEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:07 AM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 2, 2:07 AM CDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 207 AM CDT Wed Jun 2 2021 .SHORT TERM... The active period of weather continues across West Texas today. The first round will be a linear feature moving out of the Texas Panhandle early this morning. Have increases POPs before sunrise to account for this likelihood. Evident in the system appears to be an MCV trying to get going across Deaf Smith county as of 130AM. A pressure perturbation out ahead of the line is generating a few showers in advance of the main system. Just how long this feature will stay together is a good question, but it wouldn't be surprising for it to move much of the way through the CWFA by sunrise. This morning's activity is being driven by positively tilted trough axis extending from the eastern Ontario into southwest Texas. Out to our southwest, a closed low is evident across Baja California. As the day progresses, mid-level flow will largely remain northwesterly before transitioning toward northerly flow on Thursday morning. By in large, presuming the morning convection works through the area, this should help stabilize the atmosphere to some degree and should decrease rain chances until daytime heating sparks some scattered activity late this afternoon. CAPE of around 2kJ looks to be reasonable, as indicated in some of the forecast soundings along with about 30 KTS of bulk shear. However, the sub-cloud layer wind fields are very anemic (below about 750 mb) and quite dry to boot. Hail doesn't look to be too much of a threat this afternoon, but downburst winds do and we'll call for 65 mph gusts in the HWO. This initial activity should wane with the loss of daytime heating. However, at the same time, a line of convection should become established along the Pecos River Valley and move eastward during the evening. It appears the southwestern South Plains will have the best shot at getting another dose of rainfall as it moves out of NM. Instability should remain moderate above the low level inversion. This should allow the system to remain intact as it propagates through the region exiting the CWFA perhaps around 07Z if all goes according to plan. This rarely happens in reality, but it's a good faith effort. Forecast soundings would suggest the evening/overnight activity should be more of a rain event rather than severe given strong decoupling of the boundary layer and a rather ectomorphic CAPE profile. .LONG TERM... Little change has been necessitated for this morning's forecast package as the previous assessments remain largely on track. A cutoff low, now centered over Baja California, will gradually drift eastward throughout the end of the work week as a high-amplitude, mid/upper-level ridge builds into the western U.S. A weak vorticity lobe is forecast to rotate equatorward along the southern stream portion of the ridge axis, resulting in diurnally-driven convection across portions of the South and Rolling Plains on Thursday a afternoon. Deep- and cloud-layer flow is expected to be weak, with small, compact hodographs favoring single- and multi-cellular storm characteristics. The potential for storms becoming severe on Thursday is low; however, a rogue gust up to 50 kt and hail up to 1" in diameter will be possible given the presence of a modest EML of around 1,500 J/kg and a well-mixed sub-cloud layer. The potential for convection remains low throughout the weekend as the lack of any viable surface convergence amidst weak synoptic- scale forcing for ascent precludes organized development. While the boundary-layer will be quite moist over the weekend with a diffuse dryline developing across eastern New Mexico, it is forecast to remain anchored along the Mescalero escarpment due to the former statement (i.e. weak large-scale forcing as the broad, cutoff low moves east into the southern Great Plains preventing propagation of the dryline despite ample heating). A gradual increase in geopotential heights is expected heading into early next week as a sub-tropical ridge builds into the southwestern Great Plains, with temperatures rising into the upper 80s to lower 90s by the early and middle portions of next week. Sincavage && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 26/09
Hazardous weather outlook, Jun 2, 2:02 AM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 202 AM CDT Wed Jun 2 2021 TXZ021>044-030715- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 202 AM CDT Wed Jun 2 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Scattered thunderstorms this afternoon will have the potential to become severe with hail to the size of quarters and wind gusts to 65 mph. A lesser risk of severe thunderstorms will also occur late this evening into the overnight hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorm chances Thursday afternoon and evening will focus on areas near the New Mexico state line. Some of these storms could be severe, capable of producing damaging winds up to 60 mph and large hail around quarter size. Thunderstorm chances, some possibly severe, remain in the forecast for through the weekend across the Rolling Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jun 2, 2:41 AM CDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Lubbock TX
241 AM CDT Wed Jun 2 2021
TXZ022>025-028-029-020815-
Briscoe TX-Hall TX-Swisher TX-Castro TX-Lamb TX-Hale TX-
241 AM CDT Wed Jun 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HALE...WEST CENTRAL
HALL...CASTRO...SWISHER...NORTHERN BRISCOE AND NORTHEASTERN LAMB
COUNTIES UNTIL 315 AM CDT...
At 241 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northeast of Wayside to 4 miles east
of Happy to 4 miles southeast of Easter. Movement was southeast at 40
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Tulia, Dimmitt, Hart, Silverton, Kress, Happy, Vigo Park, Easter,
Claytonville, Mackenzie Reservoir and Nazareth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3460 10085 3437 10153 3422 10229 3464 10247
3475 10195 3475 10106
TIME...MOT...LOC 0741Z 319DEG 34KT 3487 10135 3472 10179 3461 10233
SINCAVAGESpecial weather statement, Jun 2, 2:43 AM CDT, 3 hours before
Special Weather Statement
National Weather Service Lubbock TX
243 AM CDT Wed Jun 2 2021
TXZ033-020815-
Cochran TX-
243 AM CDT Wed Jun 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COCHRAN AND
SOUTHWESTERN HOCKLEY COUNTIES UNTIL 315 AM CDT...
At 243 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lehman, or 9 miles south of Morton, moving southeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Lehman and Whiteface.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3371 10276 3370 10261 3339 10259 3339 10281
3356 10295
TIME...MOT...LOC 0743Z 325DEG 26KT 3360 10281
SINCAVAGESpecial weather statement, Jun 2, 2:45 AM CDT, 2 hours 58 minutes before
Special Weather Statement National Weather Service Lubbock TX 245 AM CDT Wed Jun 2 2021 TXZ028-020815- Lamb TX- 245 AM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAMB COUNTY UNTIL 315 AM CDT... At 244 AM CDT, Doppler radar was tracking a strong thunderstorm 4 miles northeast of Amherst, or 8 miles north of Littlefield, moving east at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Amherst, Fieldton and Spade. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3417 10209 3393 10209 3395 10242 3413 10243 TIME...MOT...LOC 0744Z 267DEG 30KT 3405 10234 SINCAVAGE
Special weather statement, Jun 2, 3:10 AM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Lubbock TX
310 AM CDT Wed Jun 2 2021
TXZ022>025-028>030-020845-
Floyd TX-Briscoe TX-Hall TX-Swisher TX-Castro TX-Lamb TX-Hale TX-
310 AM CDT Wed Jun 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLOYD...NORTHERN
HALE...SOUTHWESTERN HALL...SOUTHEASTERN CASTRO...SOUTHERN SWISHER...
BRISCOE AND NORTHEASTERN LAMB COUNTIES UNTIL 345 AM CDT...
At 310 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Mackenzie Reservoir to 3
miles southeast of Tulia to 6 miles southeast of Dimmitt. Movement
was southeast at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Plainview, Tulia, Olton, Hart, Silverton, Turkey, Caprock Canyon
State Park, Kress, Quitaque, Claytonville, Mackenzie Reservoir,
Valley Schools, Halfway, Seth Ward and Edmonson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3441 10085 3421 10141 3416 10219 3451 10235
3453 10178 3470 10129
TIME...MOT...LOC 0810Z 316DEG 28KT 3464 10133 3450 10173 3448 10226
SINCAVAGESpecial weather statement, Jun 2, 3:29 AM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Lubbock TX
329 AM CDT Wed Jun 2 2021
TXZ023>025-028>031-020930-
Floyd TX-Briscoe TX-Motley TX-Hall TX-Swisher TX-Lamb TX-Hale TX-
329 AM CDT Wed Jun 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR FLOYD...MOTLEY...HALE...
SOUTHWESTERN HALL...SOUTHEASTERN SWISHER...SOUTHERN BRISCOE AND
NORTHEASTERN LAMB COUNTIES UNTIL 430 AM CDT...
At 328 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Caprock Canyon State Park
to 4 miles west of Claytonville to 4 miles south of Hart. Movement
was southeast at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Plainview, Floydada, Abernathy, Hale Center, Olton, Silverton,
Matador, Turkey, Caprock Canyon State Park, Lockney, Petersburg,
Quitaque, Cotton Center, South Plains, Dougherty, Aiken, Flomot,
Valley Schools, Halfway and Northfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lubbock Texas.
&&
LAT...LON 3431 10052 3405 10052 3384 10125 3383 10194
3429 10222 3433 10162 3459 10100
TIME...MOT...LOC 0828Z 329DEG 29KT 3455 10116 3437 10165 3432 10214
SINCAVAGESpecial weather statement, Jun 2, 4:14 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Lubbock TX
414 AM CDT Wed Jun 2 2021
TXZ029>032-035>038-021015-
Floyd TX-Dickens TX-Motley TX-King TX-Crosby TX-Cottle TX-Lubbock TX-
Hale TX-
414 AM CDT Wed Jun 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LUBBOCK...DICKENS...
SOUTHERN FLOYD...NORTHERN KING...SOUTHWESTERN CHILDRESS...CROSBY...
COTTLE...MOTLEY...SOUTHEASTERN HALE AND SOUTHEASTERN HALL COUNTIES
UNTIL 515 AM CDT...
At 414 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northwest of Cee Vee to 10 miles
southwest of Flomot to 5 miles southeast of Hale Center. Movement was
southeast at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Floydada, Crosbyton, Paducah, Matador, Dickens, White River Lake,
Ralls, Petersburg, Lorenzo, Cone, Cee Vee, Dougherty, Afton, Caprock,
Grow, Dumont, Finney, Delwin, Chalk and Mcadoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lubbock Texas.
&&
LAT...LON 3355 10062 3342 10142 3400 10180 3410 10110
3432 10044 3431 10038 3400 10005 3384 10005
3383 10000 3374 10000
TIME...MOT...LOC 0914Z 323DEG 33KT 3430 10048 3410 10110 3401 10176
SINCAVAGEThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:19 AM CDT | Special Weather Statement | LUB | Bailey | 26 min |
| Jun 2, 2:24 AM CDT | Special Weather Statement | LUB | Lamb | 21 min |
| Jun 2, 2:41 AM CDT | Special Weather Statement | LUB | Briscoe, Castro, Swisher | 34 min |
| Jun 2, 2:43 AM CDT | Special Weather Statement | LUB | Cochran | 32 min |
| Jun 2, 2:45 AM CDT | Special Weather Statement | LUB | Lamb | 30 min |
| Jun 2, 3:10 AM CDT | Special Weather Statement | LUB | Briscoe, Swisher | 35 min |
| Jun 2, 3:29 AM CDT | Special Weather Statement | LUB | Floyd, Hale, Motley | 61 min |
| Jun 2, 4:14 AM CDT | Special Weather Statement | LUB | Cottle, Crosby, Dickens, Motley | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.